Swelling with contraceptive

Yes, side effects of birth control pills there are certainly some, but they are not as serious as they were at the very first tablets that appeared on the market in 1960, because they contain a much smaller amount of hormones.

The most common side effect isbleeding or bleeding between menstrual cycles, which are otherwise called breakthrough bleeding. As a rule, such a phenomenon is observed at a time when a woman is just starting to take pills (that is, if she did not take them earlier) if the dose of the pills is too low (in such cases, a stronger drug should be selected) and when the woman forgot to take several tablets in a row.

Usually such bleedings pass throughseveral cycles. It is important not to stop taking pills if you have breakthrough bleeding. If you take pills every day (preferably at one time), you will reduce the intensity of bleeding. If breakthrough bleeding does not occur within a few months, then you should change the pill to oral contraceptives of another manufacturer.

Some women feel a slight nausea after taking the pills. If this presents a problem for you, try taking the tablets while eating or just before bed.

Some women complain of swelling andbreast sensitivity, increased appetite, small changes in weight (increase or decrease), bloating, changes in sexual desire and mood changes. Most side effects of birth control pills disappear within the first three months from the start of taking the tablets. If this does not happen, then you should replace the pill.

Some women who wear contactlenses, notice that they become uncomfortable when they start taking the pills. If your eyes become dry, try using saline eye drops several times a day. Address to the doctor-ophthalmologist (oculist) if the problem does not leave.

Some women develop chloasma -the appearance of dark areas of the skin, usually on the face, when they take combined tablets, although this happens infrequently. The appearance of chloasma is much more likely in pregnant women.

You can reduce the risk of chloasmahelp sunscreen products (creams, lotions) and clothes. Chloasma does not pose any threat to health, but if it continues to progress, then you better choose another contraceptive method that does not contain estrogen (it is he who causes chloasma). If you do not do this and continue to take birth control pills, the condition of your skin will worsen further.

What if I get vomiting or diarrhea after taking the pill?

If you vomit after two hours (andmore) after taking the pill, then there's nothing wrong with that. But if vomiting started earlier, then you should take another pill. If after taking the second pill you are ripped out again or you have diarrhea (diarrhea) that you can not stop within 24 hours, then you should contact your gynecologist, who will advise you what to do next. At the same time, continue taking the pills. And if you are engaged in sex at this time, be sure to use the method of additional contraception. Note that as long as you had vomiting and diarrhea, your body did not absorb enough hormones from the pill, so the pills are not as effective in protecting against unwanted pregnancy.

What if I do not have menstruation at the end of taking the pills?

Usually menstruation begins severaldays (usually two or three) after taking the last birth control pill from the package. Most women do, but some women complain that they have such cycles, when menstruation does not occur at all. This is another the side effect of birth control pills .

If you do not have menstruation, but youare confident that they took the pill strictly according to the instructions (that is, they started a new package on time, did not miss taking any pills) and you have no other signs of pregnancy, do not worry. Just keep taking the pills on schedule. The probability that you are pregnant is insignificant, but if you are worried, you can conduct a home pregnancy test for confidence, or make an appointment with an obstetrician-gynecologist.

However, if you did not have your menstruation twicein a row, if you took the pill correctly, or if you did not have your menstrual period after you missed taking one or more tablets, call your gynecologist. You need to visit a doctor to make sure that you do not become pregnant before starting the next packing of tablets.

Until you visit a gynecologist, useanother method of contraception. If you took several pills before you suspected that you might be pregnant, do not panic - there is no evidence that birth control pills can harm a developing fetus.

By the way, women who take contraceptivespills, menstruation pass more easily than other women, and they are shorter - some women note that they have menstrual bleeding not only meager, but also lasts only one day!

Dangerous symptoms after taking birth control pills

All of the above side effects of birth control pills Do not pose a particular threat to your health. But there are conditions in which you need to urgently seek medical help. If you notice any of the following symptoms, immediately call an ambulance:

  • acute pain in the chest;
  • dyspnea;
  • coughing up blood;
  • severe pain in the abdomen;
  • edema on one leg, or severe pain in the thigh or calf muscles;
  • Migraine or severe headaches, as well as headaches, which became more intense after the start of taking birth control pills;
  • any neurologic symptoms, includingvisual impairment (eg blurred image or double vision, temporary loss of vision, flashing lights or spots ("flies") before your eyes), slurred speech;
  • tingling or weakness on one side of the body.

You should also immediately contactdoctor if you notice that you develop a severe skin rash, jaundice (yellowing of the skin or eyes), if you feel itching all over your body, notice a tightness in your chest, feel depressed or suffer from serious mood swings. And, of course, contact your obstetrician-gynecologist if you suspect that you can be pregnant.

Do I need to stop taking pills from time to time?

If you do not have any health problems,which require refusing to take birth control pills, it means that there are no reasons why you need to stop taking pills for the time being. No "break", if you do not want to get pregnant in the near future, you do not need to do it!

Conversely, if you stop taking pills,then you risk becoming pregnant, even if you use a different method of contraception. And when you start taking pills again, you can try everything again side effects of birth control pills for the first few cycles.